# SDR EIAA98095

- Difficulty date: February 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N485EV
- Make and model: Boeing 747 212B
- Aircraft serial: 20712
- Engine: Pwa JT9D7J
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Strike
- Location: Nr 4 Engine
- Stage of operation: CL
- Nature of condition: D
- Precautionary procedure: A, J

## Discrepancy

HKJK - AFTER TAKEOFF WHILE FLAPS WERE IN TRANSIT, AT ABOUT 800-1000 FT.  NR 4 ENGINE FAILED DO TO BIRD STRIKE.  TWO FAN BLADES ARE BROKEN OFF APPROX 14 INCHES FROM THE BLADE ROOT AND ALL OTHERS BLADES ARE DAMAGED.  THE FAN CASE IS SPLIT ALL THE WAY AROUND APPROX 12 INCHES AFT OF THE FORWARD FLANGE.  THE TAIL CONE, TAIL PIPE, INLET COWL AND FAN COWL ARE MISSING FROM THE ENGINE.  DUMPED APPROX 90,000 LBS OF FUEL, DECLARED EMERGENCY AND RETURNED TO NAIROBI WITH AN UNEVENTFUL LANDING.  (M)
